Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 51, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 15, 2010, 1:40 PM EDT for 6 counties in Florida. It took effect at Oct 16, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2010, 1:40 PM EDT (17:40 UTC)
- In effect from
- Oct 16, 2010, 12:00 PM EDT
- Expired
- Oct 16, 2010, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS82 KMLB 151740 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EDT FRI OCT 15 2010 FLZ041-044>046-053-058-144-152300- /O.UPG.KMLB.FW.A.0043.101016T1600Z-101016T2300Z/ /O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/ /O.CON.KMLB.FW.W.0050.000000T0000Z-101015T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 140 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ141-152300- /O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/ /O.CON.KMLB.FW.W.0050.000000T0000Z-101015T2300Z/ COASTAL VOLUSIA- 140 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ147-152300- /O.NEW.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/ NORTHERN BREVARD- 140 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
4 follow-up statements
188 WWUS82 KMLB 160255 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1055 PM EDT FRI OCT 15 2010 FLZ041-044>046-053-058-141-144-147-161030- /O.CON.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 1055 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
169 WWUS82 KMLB 160802 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 402 AM EDT SAT OCT 16 2010 FLZ041-044>046-053-058-141-144-147-162300- /O.CON.KMLB.FW.W.0051.101016T1600Z-101016T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 402 AM EDT SAT OCT 16 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... A VERY DRY AIRMASS WILL OVERSPREAD THE AREA BEHIND A REINFORCING FRONTAL TROUGH TODAY. LONG DURATIONS...5 TO 7 HOURS...OF CRITICAL RELATIVE HUMIDITY ARE EXPECTED WITH MINIMUM RH VALUES BETWEEN 20 AND 30 PERCENT OVER THE INTERIOR AND BETWEEN 25 AND 35 PERCENT ALONG THE COAST. INITIALLY...WINDS WILL BE NORTH TO NORTHWEST AROUND 10 MPH AND THEN VEER TO NORTH-NORTHEAST IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ SEDLOCK
083 WWUS82 KMLB 161810 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT SAT OCT 16 2010 FLZ044-144-170900- /O.NEW.KMLB.FW.A.0044.101017T1700Z-101017T2300Z/ /O.CON.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 210 PM EDT SAT OCT 16 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-045-046-053-058-141-147-162300- /O.CON.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA- NORTHERN BREVARD- 210 PM EDT SAT OCT 16 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
098 WWUS82 KMLB 162303 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 703 PM EDT SAT OCT 16 2010 FLZ044-144-170015- /O.EXP.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/ /O.CON.KMLB.FW.A.0044.101017T1700Z-101017T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 703 PM EDT SAT OCT 16 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-045-046-053-058-141-147-170015- /O.EXP.KMLB.FW.W.0051.000000T0000Z-101016T2300Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA- NORTHERN BREVARD- 703 PM EDT SAT OCT 16 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ 67
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 9:35 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 15, 9:35 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
935 AM EDT FRI OCT 15 2010
.DISCUSSION...
...DRIER AND COOLER AIR TO SPREAD OVER EAST CENTRAL FLORIDA...
LATEST WEATHER ROUNDUP SHOWED MANY METAR SITES REPORTING NORTHWEST
TO NORTH WINDS TO 10 MPH AND INTERIOR/NORTHERN SITES WITH DEW POINTS
IN THE LOWER 50S AND 40S. EXPECTING THE DEW POINTS TO FALL AS DRIER
AIR MASS TO THE NORTH CONTINUES TO MOVE DOWN THE PENINSULA.
CURRENT ZONES DO NOT NEED UPDATING ATTM.
PREVIOUS DISCUSSION
TONIGHT...HIGH PRESSURE WILL BUILD SOUTHEASTWARD INTO THE SOUTHEAST
U.S. AND GULF COAST STATES OVERNIGHT AS DRY & MOSTLY CLEAR
CONDITIONS CONTINUE. WINDS WILL BECOME LIGHT AND OUT OF THE
NORTHWEST. IN WHAT SHOULD BE THE COOLEST NIGHT FOR THE NEXT SEVERAL
DAYS OUR OVERNIGHT MINS WILL FALL INTO THE MIDDLE TO UPPER 50S
INLAND TO AROUND 60 DEGREES ALONG THE TREASURE COAST AND BARRIER
ISLANDS. NORMALLY COLDER LOCATIONS OVER THE INTERIOR WILL FALL INTO
THE LOWER 50S.
WEEKEND...HIGH PRESSURE ACROSS THE SOUTHEAST STATES SAT WILL
PROVIDE A NORTH/NORTHEAST WIND FLOW...THEN WEAKEN SUN AS THE WIND
FLOW BECOMES ONSHORE. LOW TEMPS SHOULD BE SLIGHTLY BELOW NORMAL
(UPPER 50S TO LOWER 60S) WITH HIGH TEMPS NEAR NORMAL (LOWER 80S).
A VERY DRY AIR MASS WILL RESULT IN MOSTLY SUNNY SKIES.
&&
.AVIATION...VFR.
&&
.MARINE...NOAA AND SCRIPPS BUOYS RECORDING 1 TO 3 FOOT SHORT PERIOD
SEAS AND NORTHWEST WINDS 10 TO 15 KNOTS WHICH ARE IN LINE WITH
TODAY'S FORECASTS. EXPECTING NO SIGNIFICANT CHANGE FOR THE AFTERNOON
UPDATE.
&&
.FIRE WEATHER...
MANY OF THE INTERIOR METAR SITES ALREADY RECORDING DEW POINTS IN THE
UPPER 40S AND LOWER 50S. UPSTREAM 12Z RAOB 925MB LEVEL DEW POINT
DEPRESSIONS WERE IN THE TEENS. ALTHOUGH THERE MAY BE SOME
MODIFICATION AS THIS AIR MASS TREKS DOWN THE PENINSULA THE AIR WILL
REMAIN VERY DRY AND SIGNIFICANTLY LOWER SURFACE DEW POINTS AS IT
MIXES DOWN DURING THE AFTERNOON. STILL EXPECTING SEVERAL HOURS OF
RELATIVE HUMIDITY VALUES AT/BELOW THE RED FLAG WARNING THRESHOLD
THIS AFTERNOON OVER THE INTERIOR...DOWN TO LAKE OKEECHOBEE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING
FOR VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
LAKE-OKEECHOBEE.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
WIMMERHazardous weather outlook, Oct 15, 4:29 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 429 AM EDT FRI OCT 15 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 429 AM EDT FRI OCT 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON OVER INTERIOR COUNTIES AND COASTAL VOLUSIA COUNTY. FOR COASTAL COUNTIES...BREVARD COUNTY SOUTHWARD AND WEST OF I-95...ONE TO THREE HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DRIER AIR BEHIND A COOL FRONT WILL INCREASE THE FIRE DANGER THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.